Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Worried after 4 month old shots

Alyssa was born on the 29th of October. She is not doing well after she had the 4 month shots. One of the shot areas got really red and swollen and last night she cried for almost 2 hours before we finally got her to sleep. We have been giving her tylenol but that only seems to work for a little bit. She had her shots Tues morning. Its been 48 hours and i dont think its suppose to bother her this much still. She is so hard to put to sleep and she is not eating as much as normal. Should i be worried? Did any of your babies react like this? i called the nurse hotline last night but she didnt really ease my mind too much.....

 
1timemommie

Asked by 1timemommie at 10:33 AM on Mar. 12, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
This question is closed.
Answers (5)
  • I am so sorry to hear that. I know I am not going to be a whole lot help. I can only say my son had really bad reaction with his first shots at 2 month. He was extremely sleepy, difficult to get to drin and cried for days. The injection site was swollen and sore. He had a bit of fever. It improved on the third day, but he cried for a week straight after those shots. I remember freaking out when I had to bring him in for another round of vaccinations after that. However, he hasn't had any problems with any of his shots after that. I would call the pediatric office and talk to a doctor/nurse there. Ask to bring her in or something to make sure she is okay. I am pretty sure your little one will be fine, but it is always good to be on the safe side. If it gets worse (it should be getting better, not worse) take her to the ER promptly. Oh, and motrin is not recommended until 6 months old. Try warm-cold compress?
    ShadesofGrey

    Answer by ShadesofGrey at 12:31 PM on Mar. 12, 2009

  • I'd do some research and take caution before giving her another full vaccine. You can cut them in half, delay, or opt out.

    Tylenol won't help with the swelling...only pain and fever. Try using Infant Motrin instead. It reduces swelling.
    ReneeK3

    Answer by ReneeK3 at 10:34 AM on Mar. 12, 2009

  • Use motrin instead. Vaccinations made my kids cranky for a couple of days, some babies get crankier than others.
    Zakysmommy

    Answer by Zakysmommy at 10:40 AM on Mar. 12, 2009

  • for something that serious, CALL YOUR DOCTOR!! Not trying to be mean, but i have a friend who's baby died cause of a shot she got and she was the same age.. I cant stress to you enough, CALL THE DOCTOR OR TAKE HER TO THE ER!!
    mommy20081

    Answer by mommy20081 at 11:07 AM on Mar. 12, 2009

  • call your doc... make sure this is reported. its important for you & all babies out there.... get her taken care of asap & dont let drs brush it off!!!!!!!! (they will try!)Research your vaccines & decide what you want to do. obviously your child is having a reaction to them so she could again in the future & it could me more severe.. so find out if you like an alternaive schedule, delay, selective. or stop vaccine completely... research for youself! follow your instinct. most drs will tell you to not stop & vaccinate on schedule. but its (sadly) up to you to make the choice on what to do.
    MommaTasha1003

    Answer by MommaTasha1003 at 11:58 AM on Mar. 12, 2009